MAUDE Adverse Event Report: PRIMA DENTAL GROUP HENRY SCHEIN; CARBIDE BUR SURGICAL BONE FG 541A

PRIMA DENTAL GROUP HENRY SCHEIN; CARBIDE BUR SURGICAL BONE FG 541A
Catalog Number 102-2417
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
While a 35 year old male patient was having a dental surgical extraction procedure the patient heard the noise of the drill and felt the vibration and clamped down on the handpiece closing his mouth.This motion dislodged the bur out of the handpiece.The patient began to cough making it difficult to capture the bur with both high speed suctions in the mouth of the patient.The patient was instructed to sit up and cough however the bur was not recovered.The patient was in good condition.The patient was given a referral for a chest radiograph and instructed to go as soon as possible for locating the bur.As of the date of this report, the reporter stated the patient has not gone to get an x-ray.

Brand Name
HENRY SCHEIN
Common Device Name
CARBIDE BUR SURGICAL BONE FG 541A
Manufacturer (Section D)
PRIMA DENTAL GROUP
stephenson drive waterwells
business park, gloucester, GL2 2 HA
UK  GL2 2HA
MDR Report Key18839754
Report Number2411236-2024-00002
Device Sequence Number17961955
Product Code EJL
UDI-Device Identifier10304040071509
UDI-Public(01)10304040071509(11)2024/01/05(10)1532250
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/05/2024
Report Date (Section F) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number102-2417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/19/2024
Event Location Other
Date Report to Manufacturer03/04/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexMale
Date Report Sent to FDA03/05/2024